Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 181, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 29, 2020, 11:14 AM CDT for Lincoln County, Missouri; Calhoun County, Illinois. It took effect at Jun 30, 2020, 8:46 PM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2020, 11:14 AM CDT (16:14 UTC)
- In effect from
- Jun 30, 2020, 8:46 PM CDT
- Expired
- Jul 5, 2020, 11:18 AM CDT
- In force
- 5 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Calhoun County, IL, Lincoln County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Winfield Lock and Dam 25 (CAGM7).
- Action stage
- 24 ft
- Minor stage
- 26 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05513675, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 29, 6:10 AM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 29, 6:10 AM CDT, 5 hours 4 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
610 AM CDT Mon Jun 29 2020
.SHORT TERM... (Through Late Tuesday Night)
Issued at 402 AM CDT Mon Jun 29 2020
Shortwave trough currently over eastern Oklahoma early this morning
is progged to lift northeastward into forecast area by this evening.
Ahead of shortwave will continue to see increasing mid and high
clouds as well as low level moisture. Scattered showers and storms
will develop by midday and increase in coverage through the
afternoon hours. Highs today will be in the mid 80s to low 90s.
By this evening, shortwave will become cut off somewhere over the
forecast area. Majority of CAMs have upper low anchored over
northeast MO and west central IL over the next 24 to 36 hours. So
with decent low level jet ushering in PWs approaching 2 inches,
deep warm layer processes, and back building Corfidi vectors, will
see a complex of showers and storms develop especially on the
south and southwest sides of the MCV. Even though exact location
of where the MCV will be is still hard to pin down, confidence is
fairly high that the heaviest rains will be along and north of the
I-70 corridor during this period. Between one and three inches of
rain with locally higher amounts possible, is expected in this
area between 00z and 12z Tuesday. Therefore, have issued a Flash
Flood Watch between 00z Tuesday and 12z Wednesday. The watch is
in effect through 12z Wednesday because CAMs are indicating
another round of heavy rainfall possible Tuesday night, especially
along and east of the Mississippi River.
Another issue will be the possibility of a few strong to severe
storms Tuesday afternoon through evening over portions of southeast
Missouri and southwestern Illinois. SPC has placed this area in a
marginal risk with the main threat being damaging wind gusts to 60
mph.
Highs on Tuesday will be a bit cooler due to the clouds and rain, in
the 80s.
Byrd
.LONG TERM... (Wednesday through Sunday)
Issued at 402 AM CDT Mon Jun 29 2020
Little change in the extended through next weekend as upper level
ridge remains anchored over region. Will see several rounds of
activity through the extended. Otherwise, hot and humid conditions
will persist with highs in the upper 80s to mid 90s.
Byrd
&&
.AVIATION... (For the 12z TAFs through 12z Tuesday Morning)
Issued at 600 AM CDT Mon Jun 29 2020
VFR flight conditions will prevail before showers and storms
develop and spread northward this afternoon. By this evening,
showers will be widespread with some thunderstorms possible, so
kept vicinity thunderstorm mention with prevailing showers. Flight
conditions will lower to MVFR with onset of heaviest
showers/storms after 04z Tuesday. Winds will prevail from the
south through the forecast period. Could see some gusts near 20
kts at KCOU during the afternoon hours.
Byrd
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 92 73 87 74 / 30 70 70 60
Quincy 89 71 83 72 / 30 70 60 50
Columbia 87 70 87 72 / 40 60 50 40
Jefferson City 89 70 88 73 / 40 60 50 40
Salem 92 72 85 72 / 40 50 80 70
Farmington 88 68 87 69 / 40 50 70 60
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from this evening through Wednesday morning
for Audrain MO-Boone MO-Callaway MO-Cole MO-Franklin MO-
Gasconade MO-Knox MO-Lewis MO-Lincoln MO-Marion MO-Moniteau
MO-Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Saint
Charles MO-Saint Louis City MO-Saint Louis MO-Shelby MO-
Warren MO.
IL...Flash Flood Watch from this evening through Wednesday morning
for Adams IL-Bond IL-Brown IL-Calhoun IL-Fayette IL-Greene
IL-Jersey IL-Macoupin IL-Madison IL-Montgomery IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Jun 29, 4:23 AM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 423 AM CDT Mon Jun 29 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 423 AM CDT Mon Jun 29 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms likely by tonight with locally heavy rainfall possible. Between one and three inches with locally higher amounts possible. Therefore, a Flash Flood Watch has been issued for areas along and north of I-70. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The chance for thunderstorms continues across parts of the area through Tuesday night. Locally heavy rainfall is possible Tuesday through Tuesday night, so the Flash Flood Watch remains in effect until 7 AM Wednesday morning. A few strong to severe storms are possible Tuesday afternoon and evening. The main threat will be damaging wind gusts to 60 mph. Additional chances of storms possible Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any heavy rainfall and or flooding, if observed, to the National Weather Service. Byrd
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:09 AM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 19 more | 58 hr |
| Jun 29, 6:44 AM CDT | River Flood Warning | LSX | Marion | 6 days |
Nearby
River Flood Warnings in Missouri, 2020River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.